Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 251, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 2, 2014, 9:23 PM EDT for Leon County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 9:23 PM EDT (01:23 UTC)
- Expired
- Sep 2, 2014, 9:42 PM EDT
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2341 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WUUS52 KTAE 030123 SVRTAE FLC073-030215- /O.NEW.KTAE.SV.W.0251.140903T0123Z-140903T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 923 PM EDT TUE SEP 2 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEON COUNTY IN FLORIDA... * UNTIL 1015 PM EDT * AT 921 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHWOOD...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN HEAD ACRES...NORTH FLORIDA FAIRGROUNDS...BELAIR...GAITHER COMMUNITY CENTER...SPRINGSAX PARK...LAKE MUNSON...LAKE BRADFORD... EIGHT MILE POND...TALLAHASSEE REGIONAL A/P AND ANDREW PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3030 8431 3040 8442 3044 8420 3039 8416 TIME...MOT...LOC 0123Z 060DEG 8KT 3040 8421 $$ 15-HARRIGAN
1 follow-up statement
752 WWUS52 KTAE 030142 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EDT TUE SEP 2 2014 FLC073-030153- /O.CAN.KTAE.SV.W.0251.000000T0000Z-140903T0215Z/ LEON FL- 942 PM EDT TUE SEP 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEON COUNTY IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 3030 8431 3040 8442 3044 8420 3039 8416 TIME...MOT...LOC 0143Z 060DEG 8KT 3038 8425 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 9:20 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 2, 9:20 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EDT Tue Sep 2 2014
.Near Term [Through Tonight]...
The 4 pm EDT regional surface analysis showed a weak trough from
the Tallahassee area through the Piedmont of SC. The low-mid
tropospheric flow was weak, allowing for late-day/slow- moving
sea breeze fronts & outflow boundaries. As has been the case the
past several nights, showers & thunderstorms were lingering later
than normal, which has been well forecast by the late afternoon
Ensemble of Convection Allowing Models (ECAM). Based on this
ensemble, we think most of the rain will diminish between 11 pm
and 2 am. The slow, erratic motion of some of the storms, coupled
with ample deep layer moisture, means a risk of localized flooding
(especially if this occurs over an urban area).
&&
.Aviation...
[Through 00Z Thursday]...For the next couple of hours, showers
and thunderstorms will be possible at TLH, VLD, and ABY. IFR
conditions and gusts around 30 mph are to be expected. Thereafter
all sites should return to VFR for the remainder of the night.
Confidence is too low to include cig/vis restrictions at TLH, VLD,
or ABY around dawn. Though, due to all of the rainfall, it will
certainly be a possibility. Tomorrow another round of storms will
plague the region, primarily impacting the above sites once again.
&&
.Prev Discussion [314 PM EDT]...
.Short Term [Wednesday Through Thursday Night]...
Despite the presence of an Upper Level ridge over the Southeastern
U.S., there is still plenty of deep layer moisture advecting in from
the Atlantic and Gulf of Mexico to keep the sea breeze circulation
convectively active through the short term period. PoPs are
expected to be about 40% across the board on Wednesday, and with
the ridge weakening and beginning to retrograde on Thursday, they
are expected to range from 30% over approximately the eastern half
of the region to 40% to the west, with a smaller area of 50% PoPs
over SE AL and NW portions of the FL Panhandle. Also, with an active
east coast sea breeze front off the Atlantic, showers and storms
could linger well into the evening hours, especially over the SE FL
Big Bend as well as the Valdosta and vicinity area on Thursday night
with a stronger easterly flow.
.Long Term [Friday Through Tuesday]...
Very little change in thinking from yesterday's extended fcst, as
weak Upper Level ridging will be the predominant synoptic level
forcer in this fairly stagnant pattern across the SE U.S. It will be
in a weakening and retrograding phase on Friday through the upcoming
weekend, as a trof of low pressure attempts to push southeastward
from the MS Valley region, but this trof will quickly dissipate as
well, with new ridging forming in its place for Monday and Tuesday
of next week. Despite these slight variations in ridging and
trofing, the Sfc pressure pattern should remain weak and plenty of
deep layer moisture will continue to advect into the CWA from the
Atlantic and Gulf of Mexico, keeping the sea breeze circulation
quite convectively active. Both PoPs and temps should average at or
above climo levels through the period, with daytime Pops mainly in
the 30-50% range, and highs and lows from the lower to middle 90s
and lower to middle 70s respectively.
.Marine...
A weak ridge of high pressure will remain generally to the east of
the waters through much of the period keeping the prevailing winds
light and out of the east to southeast. The weak pressure pattern
and light winds will allow the afternoon sea breeze to turn the
winds to onshore during the afternoon and evening hours on most
days.
.Fire Weather...
Relative humidity values will remain well above critical levels
through this week, thus no red flag concerns are expected.
.Hydrology...
Rivers in Georgia/Alabama remain very low, with a few points
potentially reaching record low levels in the next couple of weeks
if the unusually dry conditions continue. Rivers are not quite as
low in Florida, although with any heavy rainfall remaining highly
localized this week, river flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 74 95 73 95 72 / 60 40 20 30 20
Panama City 77 91 77 91 77 / 10 40 20 40 20
Dothan 73 96 73 95 72 / 20 40 20 50 20
Albany 74 96 73 95 71 / 90 40 20 40 20
Valdosta 72 95 71 95 71 / 90 40 20 30 30
Cross City 72 93 71 93 71 / 50 40 20 30 30
Apalachicola 76 90 77 89 77 / 10 40 20 40 20
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 11 PM CDT this evening for Coastal
Bay.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...FOURNIER/HARRIGAN
SHORT TERM...GOULD
LONG TERM...GOULD
AVIATION...HARRIGAN
MARINE...GOULD
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:31 PM EDT | Areal Flood Advisory | TAE | Jefferson, Leon | 89 min |
| Sep 3, 11:23 AM EDT | Rip Current Statement | TAE | Bay | 13 hr |
| Sep 3, 2:49 PM EDT | Special Marine Warning | TAE | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.